Pe­ri­odic prob­lem

Girlfriend - - GF ADVICE -

I’ve re­cently started hav­ing sex with my boyfriend, but ev­ery time we do it, I end up get­ting my pe­riod – even if I wasn’t due for it. We are very safe while hav­ing sex and we are each oth­ers’ first. I’m con­fused why this is hap­pen­ing, and if there is any way of stop­ping it? I am too scared to tell him about it.

Anx­ious

Bleed­ing af­ter sex is not a pe­riod and it’s not nor­mal. The cause needs to be di­ag­nosed first to en­sure the right treat­ment. Some­times the oral con­tra­cep­tive pill causes the cells in the canal of the cervix to pro­trude a bit (don’t worry it’s not dan­ger­ous).

It’s called ec­tro­pion. Th­ese cells are del­i­cate and may bleed when touched. Some­times there are small polyps in the cer­vi­cal canal or uterus that can bleed and need re­moval. It’s un­likely to be an STI, which can cause the cervix to be in­flamed and bleed. HPV (hu­man pa­pil­loma virus) is an STI that can lead to se­ri­ous prob­lems, but I pre­sume you’ve both been vac­ci­nated. The best way to con­trol this bleed­ing is to find the cause. While this will in­volve an in­ter­nal exam by your doc­tor, please don’t let em­bar­rass­ment get in the way of sort­ing it out.

Newspapers in English

Newspapers from Australia

© PressReader. All rights reserved.